Article Text

Download PDFPDF
Unexpected outcome (positive or negative) including adverse drug reactions
Anticoagulant-induced priapism progressing to penile gangrene: a devastating complication!
  1. Deepak Sharanappa Nagathan1,
  2. Harvinder Singh Pahwa2,
  3. Awanish Kumar2,
  4. Apul Goel1
  1. 1Department of Urology, Chhatrapati Shahuji Maharaj Medical University (Erstwhile King George Medical College), Lucknow, Uttar Pradesh, India
  2. 2Department of Surgery, Chhatrapati Shahuji Maharaj Medical University (Erstwhile King George Medical College), Lucknow, Uttar Pradesh, India
  1. Correspondence to Apul Goel, drapul.goel{at}gmail.com

Summary

A 35-year-old man developed priapism with the use of low-molecular-weight heparin and warfarin following repair of left brachial artery sustained after gunshot injury. Priapism progressed to penile gangrene despite decompression and distal shunt procedure leading to total penectomy and perineal urethrostomy. We describe the mechanism of anticoagulant (heparin and warfarin)-induced penile gangrene and the possible methods to avert such a devastating complication.

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.